Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thin Skin with HIV?
Oct 6, 2004

Thanks so much for everything you do. I was diagnosed about 3 years ago with about 700 viral load and 300 CD4. CD4 is about the same now and viral load has been undetectable for almost the full 3 years. I started with Trizavir & added Sustiva a few months ago. My question is this - my skin is THIN! It doesn't take much at all to cause me to bleed. I've indulged in plenty of alcohol over the years & also sun or tanning beds. My doctor thinks it's just years of tanning beds - I'm 48 years old - 49 in December. But it seems odd that this would have happened so "quickly." Could the HIV or the meds have anytyhing to do with it? Thank you again for ALL that you do - you've helped me more than I can tell you - I read about everything you put out. J in Kansas

Response from Dr. Henry

I have seen lots of dry skin and numerous other skin problems in the setting of HIV and its treatment. Sun exposure and excesssive alcohol can cause many skin problems and liver problems which can have skin manifestations and sometimes blood coagulation problems. It has been my impression that many HIV patients on various treatments continue to have many annoying skin problems though so does the general population so it is often hard to pin down what if any HIV or drug factor is a major culpret. Sustiva can cause a rash or skin irritation which usually dominishes after several months. I get lots of help from my dermatology colleagues who often point out something that I overlooked or hadn't thought of. KH



Previous
Just started Sustiva
Next
depression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement